MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539230
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of push catheter broken into more than two pieces.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was to be implanted in the bile duct to treat gallstones during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2024.The patient's anatomy was normal in shape and was dilated by 1 cm prior to stent placement.During the procedure, the push catheter was broken into more than two pieces, and the stent did not deploy.The procedure was completed using another of the same device.There were no patient complications reported as a result of this event and the patient condition after the procedure was reported to be stable.Note: it was reported that the guidewire was in the delivery system during the attempted deployment.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent can not be fully deployed.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of push catheter broken into more than two pieces.Block h11: a flexima biliary stent was received for analysis.Visual examination of the returned device found the guide catheter kinked in different sections, stretched, and detached.The push catheter suture hole was torn with the stent still attached to it, and the suture was detached.No other problems were noted with the stent and delivery system.Product analysis did not confirm the reported event of push catheter break as the push catheter was returned without breaks.A product labeling review identified that the device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the guidewire was in the delivery system during the attempted deployment.However, the ifu states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed".Since the ifu were not followed, this likely caused the stent failure to deploy.The investigation concluded that all the additional observed damages were likely due to user manipulation.The user likely experienced difficulties to pull out the guide catheter and used excessive force contributing to the observed damages.Therefore, a review and analysis of all available information indicated that the most probable cause is failure to follow instructions.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20902437
Report Number3005099803-2024-06219
Device Sequence Number5052911
Product Code FGE
UDI-Device Identifier08714729162544
UDI-Public08714729162544
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2026
Device Model NumberM00539230
Device Catalogue NumberM00539230
Device Lot Number0032092293
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight56 KG